Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 57, NWS Fort Worth, TX

March 2, 2000Falls County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 9:51 PM CST for Falls County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 9:51 PM CST (03:51 UTC)
Expired
Mar 2, 2000, 10:30 PM CST
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Falls County, TX

The radar

The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 10:00 PM CSTThunderstorm WindChilton, TXHigh wind damaged a camper.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS54 KFWD 030351
SVRFTW
TXC145-030430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
951 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FALLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CST

* AT 951 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  SEVERE THUNDERSTORMS EXTENDING FROM 4 MILES NORTHWEST OF           
  CHILTON...TO NEAR PERRY. THE STORMS WERE MOVING SOUTHEAST AT 30    
  MPH.

* LOCATIONS IN THE WARNING INCLUDE MARLIN AND LOTT

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND 
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3129 9726 3113 9710 3128 9668 3148 9684

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:30 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 2, 9:30 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CST THU MAR 2 2000

UPDATED ZONES TO ISSUE MAKE ADJUSTMENTS IN FLASH FLOOD WATCH...
WINDS...AND POPS.

.FTW...FLASH FLOOD WATCH PARTS OF NORTH TEXAS UNTIL 06Z.

59

In the hours before

Local storm report, Mar 2, 5:10 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0245 PM    JACKSBORO                 TX   1.75 INCH HAIL
03/02/00   JACK                           GOLFBALL SIZE HAIL
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE ON HIGHWAY 281

0301 PM    WIZARD WELLS              TX   0.88 INCH HAIL
03/02/00   JACK                           NICKEL SIZE HAIL
                                          REPORTED BY SHERIFF'S
                                          OFFICE

0330 PM    5 NNE PALO PINTO          TX   0.75 INCH HAIL
03/02/00   PALO PINTO                     DIME SIZE HAIL REPORTED
                                          BY STORM SPOTTER

0340 PM    5 W MINERAL WELLS         TX   1.50 INCH HAIL
03/02/00   PALO PINTO                     REPORTED BY EMERGENCY
                                          MANAGEMENT

0354 PM    DECATUR                   TX   1.00 INCH HAIL
03/02/00   WISE                           QUARTER SIZE HAIL
                                          REPORTED BY STORM
                                          SPOTTER.

0407 PM    SPRINGTOWN                TX   1.50 INCH HAIL
03/02/00   PARKER                         HALF DOLLAR SIZE HAIL
                                          REPORTED BY AMATEUR
                                          RADIO.

0421 PM    RHOME                     TX   1.75 INCH HAIL
03/02/00   WISE                           GOLFBALL SIZE HAIL IN
                                          AURORA AND RHOME.

0458 PM    LAKE DALLAS               TX   1.25 INCH HAIL
03/02/00   DENTON                         STORM SPOTTER REPORTED
                                          LARGE HAIL AT LAKE
                                          DALLAS.
Local storm report, Mar 2, 6:09 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0518 PM    SPRINGTOWN                TX   0.75 INCH HAIL
03/02/00   PARKER                         AMATEUR RADIO SPOTTER
                                          REPORTED DIME SIZE HAIL
                                          IN DOWNTOWN SPRINGTOWN

0542 PM    HICKS                     TX   1.00 INCH HAIL
03/02/00   TARRANT                        QUARTER HAIL COVERING
                                          THE GROUND. REPORTED BY
                                          SPOTTER

0543 PM    5 WNW ROANOKE             TX   2.00 INCH HAIL
03/02/00   DENTON                         WINDOWS BROKEN AT TEXAS
                                          MOTOR SPEEDWAY.

0553 PM    KELLER                    TX   1.75 INCH HAIL
03/02/00   TARRANT                        GOLFBALL HAIL REPORTED
                                          BY SPOTTER

0559 PM    FLOWER MOUND              TX   1.00 INCH HAIL
03/02/00   DENTON                         QUARTER HAILm REPORTED
                                          BY SPOTTER
Local storm report, Mar 2, 9:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0607 PM    LEWISVILLE                TX   1.75 INCH HAIL
03/02/00   DENTON                         GOLFBALL SIZE HAIL AT
                                          I-35 AND SH 121

0624 PM    PLANO                     TX   1.75 INCH HAIL
03/02/00   COLLIN                         GOLFBALL HAIL REPORTED
                                          BY AMATEUR RADIO
                                          OPERATOR

0629 PM    MC KINNEY                 TX   1.00 INCH HAIL
03/02/00   COLLIN                         QUARTER HAIL REPORTED
                                          BY STORM SPOTTER

0655 PM    MERIT                     TX   1.75 INCH HAIL
03/02/00   HUNT                           GOLFBALL HAIL REPORTED
                                          BY SHERIFF

0748 PM    BLOSSOM                   TX   1.00 INCH HAIL
03/02/00   LAMAR                          QUARTER SIZE HAIL
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0759 PM    GREENVILLE                TX   1.50 INCH HAIL
03/02/00   HUNT                           HALF DOLLAR SIZE HAIL
                                          REPORTED BY STORM
                                          SPOTTER.

0808 PM    5 N CROWLEY               TX   0.75 INCH HAIL
03/02/00   TARRANT                        DIME SIZE HAIL REPORTED
                                          BY OFF DUTY NWS
                                          EMPLOYEE.

0816 PM    7 S ARLINGTON             TX   0.88 INCH HAIL
03/02/00   TARRANT                        NICKEL HAIL AT LAKE
                                          ARLINGTON.

0816 PM    3 SW HEWITT               TX   0.75 INCH HAIL
03/02/00   MCLENNAN                       DIME SIZE HAIL BETWEEN
                                          LORENA AND HEWITT.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:00 PM CSTSevere Thunderstorm WarningFWDCollin60 min
Mar 2, 6:08 PM CSTSevere Thunderstorm WarningFWDFannin67 min
Mar 2, 6:54 PM CSTSevere Thunderstorm WarningFWDHunt36 min
Mar 2, 7:13 PM CSTSevere Thunderstorm WarningFWDLamar32 min
Mar 2, 7:20 PM CSTSevere Thunderstorm WarningFWDDelta55 min
Mar 2, 7:23 PM CSTSevere Thunderstorm WarningFWDCollin67 min
Mar 2, 7:41 PM CSTSevere Thunderstorm WarningFWDLamar34 min
Mar 2, 7:47 PM CSTSevere Thunderstorm WarningFWDHunt58 min
Mar 2, 7:51 PM CSTSevere Thunderstorm WarningFWDBosque, McLennan39 min
Mar 2, 7:56 PM CSTSevere Thunderstorm WarningFWDHill34 min
Mar 2, 8:03 PM CSTSevere Thunderstorm WarningFWDTarrant42 min
Mar 2, 8:17 PM CSTSevere Thunderstorm WarningFWDCoryell43 min
Mar 2, 8:18 PM CSTSevere Thunderstorm WarningFWDHopkins42 min
Mar 2, 8:21 PM CSTSevere Thunderstorm WarningFWDDallas54 min
Mar 2, 8:31 PM CSTSevere Thunderstorm WarningFWDMcLennan44 min
Mar 2, 9:15 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.